Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS Wakefield, VA

June 22, 2012Cumberland County, Fluvanna County, Goochland County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2012, 3:07 PM EDT for Cumberland County, Fluvanna County, Goochland County, Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 3:07 PM EDT (19:07 UTC)
Expired
Jun 22, 2012, 4:00 PM EDT
In force
53 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, VA, Fluvanna County, VA, Goochland County, VA

The radar

The Norfolk radar (KAKQ), 133 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:45 PM EDTTSTM WND DMGCartersville, VASEVERAL TREES DOWN BLOCKING ROADS AROUND CARTERSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:12 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS51 KAKQ 221907
SVRAKQ
VAC049-065-075-222000-
/O.NEW.KAKQ.SV.W.0038.120622T1907Z-120622T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
  FLUVANNA COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...

* UNTIL 400 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM KENTS STORE TO SHEPPARDS...AND MOVING EAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KENTS STORE AROUND 335 PM EDT.
  COLUMBIA AROUND 350 PM EDT.
  DUNCAN...LAKESIDE VILLAGE...GUINEA MILLS AND CUMBERLAND AROUND 400
  PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DIXIE...BREMO BLUFF...STAGE JUNCTION...TABSCOTT...TRENTS MILL...
CALEDONIA...REEDS...TRENTON MILLS...BEAR CREEK LAKE STATE PARK AND
HAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3736 7846 3765 7825 3769 7825 3774 7842
      3794 7827 3795 7825 3795 7819 3789 7802
      3785 7798 3784 7794 3737 7829 3732 7833
      3733 7846
TIME...MOT...LOC 1907Z 274DEG 7KT 3787 7819 3742 7853
WIND...HAIL 60MPH <.75IN

$$

ORROCK
2 follow-up statements
426 
WWUS51 KAKQ 221932
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
332 PM EDT FRI JUN 22 2012

VAC065-221941-
/O.CAN.KAKQ.SV.W.0038.000000T0000Z-120622T2000Z/
FLUVANNA VA-
332 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR FLUVANNA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3737 7846 3763 7826 3769 7824 3773 7820
      3775 7815 3781 7813 3771 7805 3763 7810
      3732 7833 3733 7846
TIME...MOT...LOC 1931Z 274DEG 7KT 3771 7816 3742 7846

$$

VAC049-075-222000-
/O.CON.KAKQ.SV.W.0038.000000T0000Z-120622T2000Z/
GOOCHLAND VA-CUMBERLAND VA-
332 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CUMBERLAND AND
WEST CENTRAL GOOCHLAND COUNTIES UNTIL 400 PM EDT...

AT 328 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DUNCAN TO SHEPPARDS...MOVING EAST
AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKESIDE VILLAGE AROUND 345 PM EDT.
  CARTERSVILLE...GUINEA MILLS AND CUMBERLAND AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE TRENTON
MILLS...TRENTS MILL...REEDS...BEAR CREEK LAKE STATE PARK...ELK
HILL...WHITEVILLE...PEMBERTON...HAWK...ASHBY AND MCRAE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3737 7846 3763 7826 3769 7824 3773 7820
      3775 7815 3781 7813 3771 7805 3763 7810
      3732 7833 3733 7846
TIME...MOT...LOC 1931Z 274DEG 7KT 3771 7816 3742 7846
WIND...HAIL 60MPH <.75IN

$$

ORROCK
206 
WWUS51 KAKQ 221954
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT FRI JUN 22 2012

VAC049-075-222003-
/O.EXP.KAKQ.SV.W.0038.000000T0000Z-120622T2000Z/
GOOCHLAND VA-CUMBERLAND VA-
354 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND AND WEST CENTRAL
GOOCHLAND COUNTIES WILL EXPIRE AT 400 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
MOVED OUT OF THE WARNED AREA.

LAT...LON 3737 7846 3763 7826 3769 7824 3773 7820
      3775 7815 3781 7813 3771 7805 3763 7810
      3732 7833 3733 7846
TIME...MOT...LOC 1953Z 274DEG 7KT 3771 7811 3742 7841

$$

ORROCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:45 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 22, 2:45 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH SATURDAY
AFTERNOON. THE FRONT WILL STALL OVER PORTIONS OF NORTHEASTERN NORTH
CAROLINA SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION AGAIN
FOR SATURDAY EVENING INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION DEVELOPING ACROSS THE REGION HAS BEEN FIRING ALONG
BOUNDARIES ALONG THE BAY/COASTAL WATERS AND ALONG A PRE FRONTAL
TROUGH OVER WEST CENTRAL VA. DUE TO THE AMOUNT OF INSTABILITY
UPDRAFTS HAVE BEEN RAPID TO DEVELOP PRODUCING INTENSE
LIGHTNING...HEAVY RAIN AND HAIL. AS THE UPPER TROUGH AMPLIFIES
THROUGH LATE AFTERNOON AND EVENING AND LOW LEVEL FORCING INCREASES
WITH THE APPROACHING FRONT. EXPECT STORM ACTIVITY TO BECOME MORE
WIDESPREAD THROUGH LATE AFTERNOON AND EVENING.

SCATTERED TO NUMEROUS STORMS THIS AFTERNOON EVENING WILL BE STRONG
TO SEVERE WITH THE PRIMARY THREAT FROM DAMAGING WINDS...INTENSE
LIGHTING AND HEAVY RAIN. MLCAPE IS RUNNING AROUND 2000 J/KG THIS
AFTERNOON WITH NCAPE AROUND 0.2 SUGGESTING STEEP MID LEVEL LAPSE
RATES PROMOTING RAPID STORM DEVELOPMENT. DUE TO WEAK STEERING
CURRENT STORMS HAVE BEEN MOVING SLOWLY RESULTING IN MERGERS AND
OUTFLOW DRIVEN DEVELOPMENT. IN ADDITION TO STRONG WINDS AND
LIGHTNING ISOLATED AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK
STEERING FLOW AND SLOW MOVING STORMS. SOME AREAS COULD SEE TWO
ROUNDS OF SHOWERS AND STORMS...THE FIRST MID TO LATE THIS AFTERNOON
WITH THE PRE FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS
WITH THE ACTUAL FRONT LATER THIS EVENING.

THE FRONT DOES NOT ACTUALLY PUSH OFFSHORE UNTIL THE EARLY MORNING
HOURS HOWEVER WITH LOSS OF HEATING MAINLY SHOWERS WITH A FEW
THUNDERSTORMS ARE EXPECTED AFTER 10 PM. LOWS TONIGHT IN THE UPPER
60S IN THE WEST WHERE THE FRONT WILL MOVE THROUGH EARLIER TO LOWER
70S ALONG THE COAST.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
COLD FRONT SLOWLY PUSHES EAST AND SOUTH BECOMING MORE E-W ORIENTED
AND STALLING OVER EASTERN AND NORTHEASTERN NC. WILL MAINTAIN A
20-30% POPS ACRS XTRM SE VA/NE NC ON SAT. CLEARING SKIES AND LOWER
HUMIDITY IS EXPECTED ACROSS MOST OF VA AND MD SAT. HIGHS WILL PEAK
IN THE UPPER 80S TO NEAR 90. SURFACE HIGH EVENTUALLY BUILDS OVER THE
AREA SAT NIGHT INTO SUN. HIGH PRESSURE BREAKS DOWN SUN AFTN ALLOWING
THE LOW LEVEL FLOW TO BECOME SSE. THIS WILL SUPPORT JUST A SLGT CHC
OF SHOWERS SUN ACRS EXTREME SE VA/NE NC (INVOF DISSIPATING
FRONT)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE
NW). EXPECT A MIX OF CLOUDS AND SUN ACROSS MOST OF THE AREA SUNDAY
WITH HIGHS IN THE UPPER 80S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST GFS/ECMWF IN GOOD AGREEMENT THAT MID-UPPER LEVEL PATTERN
SHIFTS BACK TO ONE FAVORING A TROUGH DIGGING SOUTH FROM HUDSON BAY
CANADA AS UPSTREAM RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS
STATES. THE TROUGH LOOKS TO BECOME ESTABLISHED ACRS THE GREAT
LAKES AND NE STATES TUE-THU. SFC COLD FRONT WILL LIKELY CROSS THE
AREA ON MON...WITH ONE LAST VERY WARM DAY IN ADVANCE OF THE
FRONT/HIGHS INTO THE UPPER 80S TO LWR 90S. WILL CARRY CHC POPS ALL
AREAS DURING CLIMO FAVORED AFTN-EARLY EVENING TIMEFRAME (ALTHOUGH
CAPPING AT 30% FOR NOW DUE TO UNCERTAINTY THIS FAR OUT). GENLY A
COOLER/DRIER SETUP TUE-THU...LATEST MODELS IN BETTER AGREEMENT THAT
ANY GULF OF MEXICO TROPICAL MOISTURE WILL BE SUPPRESSED TO OUR SOUTH
THROUGH THE PERIOD. TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW
AVG FOR LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND
IN THE 60S NEAR THE COAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ON THE RADAR NOW...NOT AFFECTING THE TAF SITES
YET...BUT EXPECT THAT SOME OF THEM WILL EVENTUALLY. HAVE ADDED TEMPO
GROUPS FOR TSTMS AT KPHF AND KSBY AFTER 20Z AS THESE SITES ARE
CLOSEST TO CURRENT ACTIVITY AND THAT REDEVELOPMENT ALONG OUTFLOW
BOUNDARIES WILL LEAD TO A PERIOD OF TSTMS. ELSEWHERE...REALLY TOO
MUCH UNCERTAINTY TO PLACE TEMPO GROUPS FOR TSTMS INTO THE
TAFS...WENT W/ A VCTS AT KRIC...AND NO TSTMS AT KORF/KECG AS BULK OF
ACTIVITY MAY BE AFTER THE 1ST 6 HRS. SHOWERS/TSTMS WILL PERSIST INTO
THE EVENING...AND SHOWERS MAY LINGER INTO THE FIRST PART OF SATURDAY
AT KORF/KECG. WINDS HIFT TO THE NORTH AFTER 06-12Z/SAT W/ CLEARING
SKIES.

HIGH PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND...WITH GENLY
QUIET CONDITIONS. NEXT FRONT WILL BRING CHC FOR SHOWERS/TSTMS
MON...WITH VFR/DRY WX ANTICIPATED TUE-WED.

&&

.MARINE...
NO HEADLINES IN EFFECT W/ SUB-SCA CONDITIONS TODAY...SEAS GENLY
AVERAGING 2-3 FT OR LESS AND WAVES AROUND 1 FOOT IN THE BAY (1-2 FT
AT THE MOUTH OF THE BAY). A WEAK FRONT/WIND SHIFT TO THE NW OCCURS
SAT...BUT ALL GUIDANCE SUGGESTS THE FRONT IS TOO WEAK FOR ANYTHING
MORE THAN A BRIEF PERIOD OF 10-15 KT SAT MORNING...FOLLOWED BY THE
BOUNDARY WASHING OUT/DISSIPATING BY AFTN. A MORE SIGNIFICANT FRONT
W/ STRONGER COLD AIR ADVECTION WILL APPROACH FROM THE WEST SUNDAY
NIGHT AND SLOWLY DROP THROUGH THE WATERS MON INTO EARLY TUE. EXPECT
A PERIOD OF STRONGER SSE WINDS IN ADVANCE OF THE FRONT LATE SUN INTO
MON...FOLLOWED BY POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW
AND COOLER AIR SURGES DOWN ACROSS THE WARMER WATERS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JO
NEAR TERM...JO
SHORT TERM...JO/ALB
LONG TERM...LKB
AVIATION...LKB
MARINE...JDM
Hazardous weather outlook, Jun 22, 2:24 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT FRI JUN 22 2012

MDZ021>025-VAZ048-049-060>094-096>100-231830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

NCZ012>017-030>032-102-231830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS...CONTAINING HEAVY RAIN...INTENSE LIGHTNING...AND
STRONG WINDS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ630>632-634>638-650-652-654-656-VAZ095-231830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-NORFOLK/PORTSMOUTH-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK
RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ633-658-231830-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

LKB

In the hours before

Special weather statement, Jun 22, 2:16 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
216 PM EDT FRI JUN 22 2012

VAZ048-049-061-062-221915-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
216 PM EDT FRI JUN 22 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
FLUVANNA...LOUISA AND NORTHWESTERN GOOCHLAND COUNTIES...

AT 214 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RAPIDAN TO TROY TO WINGINA...MOVING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR UNION MILLS AROUND 220 PM...BOSWELLS TAVERN
AROUND 230 PM...TROY AROUND 250 PM...GREEN SPRINGS AROUND 310 PM AND
CUNNINGHAM AROUND 320 PM.

LAT...LON 3805 7827 3813 7822 3816 7809 3812 7797
      3810 7783 3802 7772 3776 7785 3766 7809
      3739 7824 3744 7840 3761 7827 3768 7824
      3775 7845 3777 7848 3781 7849

FORECASTER: JBILLET
Special weather statement, Jun 22, 2:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
219 PM EDT FRI JUN 22 2012

VAZ087>089-092>094-096-221915-
GREENSVILLE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-
SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
219 PM EDT FRI JUN 22 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF FRANKLIN...CITY
OF SUFFOLK...EAST CENTRAL GREENSVILLE...EAST CENTRAL SUSSEX...ISLE OF
WIGHT...SOUTHAMPTON...SOUTHEASTERN SURRY...SOUTHERN CITY OF HAMPTON
AND SOUTHERN CITY OF NEWPORT NEWS COUNTIES...

AT 214 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FORT
EUSTIS TO ADAMS GROVE...MOVING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND BE NEAR
DREWRYVILLE AROUND 230 PM...PONS AROUND 240 PM...MOONLIGHT AROUND
250 PM AND SEBRELL AROUND 320 PM.

LAT...LON 3660 7757 3714 7661 3701 7635 3657 7674

FORECASTER: JBILLET
Special weather statement, Jun 22, 2:22 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT FRI JUN 22 2012

MDZ023-024-VAZ099-221915-
ACCOMACK VA-INLAND WORCESTER MD-SOMERSET MD-
222 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS OVER ACCOMACK COUNTY MOVING NORTH...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER PARKSLEY...OR ABOUT 18 MILES SOUTHWEST OF
CHINCOTEAGUE...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR GUILFORD AT 225 PM EDT...NELSONIA AND...MODEST TOWN AT
240 PM EDT...MAPPSVILLE AT 300 PM EDT...HALLWOOD AT 310 PM EDT...
ASSAWOMAN AND...TEMPERANCEVILLE AT 315 PM EDT.

WIND GUSTS TO 45 MPH...VERY HEAVY RAINFALL...HAIL AND FREQUENT
LIGHTNING CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3786 7534 3785 7538 3788 7541 3784 7547
      3765 7560 3775 7578 3785 7573 3786 7570
      3788 7570 3812 7556 3801 7537 3798 7542
      3795 7541 3796 7536 3799 7534 3796 7528

JFOSTER
Special weather statement, Jun 22, 2:33 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT FRI JUN 22 2012

VAZ077-221930-
NORTHUMBERLAND VA-
233 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND COUNTY...

AT 228 PM EDT...A STRONG THUNDERSTORM WAS NEAR EDWARDSVILLE...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR BURGESS AROUND 240 PM.

LAT...LON 3796 7637 3796 7635 3794 7631 3785 7630
      3784 7646 3794 7647 3797 7637

FORECASTER: JBILLET
Local storm report, Jun 22, 2:37 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
237 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     HEATHSVILLE             37.92N 76.47W
06/22/2012                   NORTHUMBERLAND     VA   EMERGENCY MNGR

            TREES DOWN ALONG RTE 360 IN HEATHSVILLE AND DODLYT ROAD.
            DIME SIZE HAIL.

&&

JFOSTER
Special weather statement, Jun 22, 2:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT FRI JUN 22 2012

MDZ022-024-025-221945-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
245 PM EDT FRI JUN 22 2012

...SLOW MOVING THUNDERSTORMS OVER WORCESTER COUNTY...SOUTHWEST OF
OCEAN CITY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NEWARK...OR ABOUT 13 MILES SOUTHWEST OF
OCEAN CITY...MOVING NORTHEAST AT 5 MPH. LOCATIONS THAT MAY BE
AFFECTED BY THESE STORMS INCLUDE...IRONSHIRE...BERLIN AND OCEAN
CITY.

WIND GUSTS TO 50 MPH...VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
HAIL CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

VERY HEAVY RAINFALL CAN CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3821 7514 3818 7518 3823 7522 3818 7526
      3815 7524 3815 7528 3811 7529 3825 7549
      3846 7530 3846 7516 3841 7509 3838 7511
      3836 7510 3840 7508 3838 7505

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:24 PM EDTSpecial Weather StatementAKQLouisa51 min
Jun 22, 12:31 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland29 min
Jun 22, 1:22 PM EDTSpecial Weather StatementAKQNorthumberland53 min
Jun 22, 1:31 PM EDTSpecial Weather StatementAKQLancaster59 min
Jun 22, 1:51 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland39 min
Jun 22, 1:59 PM EDTSpecial Marine WarningAKQ91 min
Jun 22, 2:16 PM EDTSpecial Marine WarningAKQ59 min
Jun 22, 2:16 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa59 min
Jun 22, 2:19 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Newport News, City of Suffolk56 min
Jun 22, 2:22 PM EDTSpecial Weather StatementAKQAccomack53 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex49 min
Jun 22, 2:33 PM EDTSpecial Weather StatementAKQNorthumberland57 min
Jun 22, 3:00 PM EDTSpecial Marine WarningAKQ90 min
Jun 22, 3:12 PM EDTSpecial Marine WarningAKQ63 min
Jun 22, 3:15 PM EDTSpecial Weather StatementAKQMathews, York, City of Hampton, City of Newport News, City of Poquoson60 min
Jun 22, 3:31 PM EDTSpecial Weather StatementAKQCaroline59 min
Jun 22, 3:44 PM EDTSpecial Weather StatementAKQAmelia, Powhatan61 min
Jun 22, 3:49 PM EDTSpecial Marine WarningAKQ86 min
Jun 22, 3:49 PM EDTSpecial Weather StatementAKQCaroline56 min
Jun 22, 3:53 PM EDTSpecial Weather StatementAKQNorthampton67 min
Jun 22, 3:57 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach63 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningAKQChesterfield, Powhatan45 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland43 min
Jun 22, 4:23 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach52 min
Jun 22, 4:27 PM EDTSpecial Weather StatementAKQHanover, City of Richmond63 min
Jun 22, 4:32 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach4 hr
Jun 22, 4:42 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Lunenburg, New Kent, Nottoway and 3 more63 min
Jun 22, 4:44 PM EDTSpecial Weather StatementAKQKing William46 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, Henrico, New Kent30 min
Jun 22, 4:56 PM EDTSpecial Weather StatementAKQWestmoreland34 min
Jun 22, 5:02 PM EDTSpecial Weather StatementAKQKing and Queen, King William28 min
Jun 22, 5:09 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia36 min
Jun 22, 5:21 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, Prince George, City of Hopewell, City of Petersburg54 min
Jun 22, 5:27 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond48 min
Jun 22, 5:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk44 min
Jun 22, 5:35 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach40 min
Jun 22, 5:37 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Portsmouth3 hr
Jun 22, 5:41 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex49 min
Jun 22, 5:45 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Sussex, City of Emporia45 min
Jun 22, 5:58 PM EDTSpecial Marine WarningAKQ78 min
Jun 22, 6:12 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, New Kent, Prince George, Surry and 1 more48 min
Jun 22, 6:16 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk44 min
Jun 22, 6:19 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia41 min
Jun 22, 6:28 PM EDTSpecial Marine WarningAKQ81 min
Jun 22, 6:33 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin27 min
Jun 22, 6:36 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson24 min
Jun 22, 6:48 PM EDTSpecial Weather StatementAKQCity of Chesapeake42 min
Jun 22, 6:50 PM EDTAreal Flood AdvisoryAKQGreensville74 min
Jun 22, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 1 more51 min
Jun 22, 6:57 PM EDTSpecial Marine WarningAKQ93 min
Jun 22, 6:58 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, City of Emporia, City of Franklin, City of Suffolk62 min
Jun 22, 7:27 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min
Jun 22, 7:51 PM EDTAreal Flood AdvisoryAKQCity of Suffolk99 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.